Alert archive / Colorado / Special Weather Statements in 2021

Special Weather Statement, NWS Denver/Boulder, CO

June 28, 2021Sedgwick County, Colorado

NWS Denver/Boulder, CO issued this special weather statement at Jun 28, 2021, 2:41 PM MDT for Sedgwick County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2021, 2:41 PM MDT (20:41 UTC)
Expired
Jun 28, 2021, 3:15 PM MDT
In force
34 min
Issued by
NWS Denver/Boulder, CO

County Sedgwick County, CO

The radar

The Goodland radar (KGLD), 165 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2021-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2021-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1267 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

311 
WWUS85 KBOU 282041
SPSBOU

Special Weather Statement
National Weather Service Denver CO
241 PM MDT Mon Jun 28 2021
 
COZ050-282115-
Sedgwick County CO-
241 PM MDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEDGWICK COUNTY
UNTIL 315 PM MDT...

At 240 PM MDT, Doppler radar was tracking a strong thunderstorm over
Sixteen-Mile Corner, or 14 miles north of Holyoke, moving east at 5
mph.

A funnel cloud has been reported with this storm. Half inch hail and 
winds in excess of 40 mph can also be expected with this storm.

Locations impacted include...
Sixteen-Mile Corner.

LAT...LON 4080 10232 4085 10220 4075 10209 4075 10230
TIME...MOT...LOC 2040Z 292DEG 6KT 4078 10223 

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jun 28, 10:44 AM MDT, 3 hours 57 minutes earlier.

Area forecast discussion, Jun 28, 10:44 AM MDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1044 AM MDT Mon Jun 28 2021

.UPDATE...
Issued at 1044 AM MDT Mon Jun 28 2021

Another round of afternoon showers and thunderstorms will occur
today. Moisture and instability will be less than previous days,
so expect weaker and fewer showers and storms. However, brief
heavy rain will likely accompany the stronger showers and storms.
Current forecast on track. Minor adjustments to sky coverage and
PoPs were made to line up with the latest trends.

&&

.SHORT TERM...(Today and tonight)
Issued at 335 AM MDT Mon Jun 28 2021

It will remain cool and somewhat unsettled again this afternoon
and evening.  The models continue to show mid/upper level trough
axis extending from northern Great Plains into northeastern CO.
Weak lift/instability associated with this trough will help
generate some showers/tstms this afternoon. There will be a drier
northerly flow over north central and northwest CO, associated
with a blocking ridge over the Pacific Northwest. Mean layer PWAT
values this afternoon are forecast to range from around 0.50 in
the mountains/foothills to close to one inch over the northeast
plains. CAPES not terribly high with the thunderstorms that
develop this afternoon. The HRRR/RAP model show ML 100 mb CAPES
200-500 j/kg this afternoon. The greatest instability will be over
the far northeast plains along and east of the trough axis.
Further west, RAP soundings show the fairly decent cap around 500
mb, which may limit the strength the developing storms in the
mountains/foothills this afternoon. Most of the deep convection
dies off after 03z this evening.

.LONG TERM...(Tuesday through Sunday)
Issued at 335 AM MDT Mon Jun 28 2021

The blocking upper level high, over the nwrn US, will continue on
Tue and then move northeast into Canada by Wed. Meanwhile, the
remnants of a very weak upper level trough, will reside over the
area both days. Precipitable water values are fcst to slowly rise
into Wed with somewhat better instability. Best chc for convection
both days will probably be over the higher terrain. However, as
instability improves over nern CO by Wed, may see an increase in
activity, as outflow boundaries from higher terrain convection,
interact with sely low level flow. With weak flow aloft, storms
will be slow moving, and have an increasing potential for heavier
rainfall by Wed. Highs both days will be in the mid 70s to lower
80s across nern CO.

Looking ahead to Thu and Fri, weak flow aloft will remain over the
area, with increasing instability and precipitable water values.
In addition, there appears to be a weak front that may affect
nern CO on Thu as well. Thus the potential for stronger slow
moving storms, capable of producing heavy rainfall, may increase
from Thu into Fri. Highs both days will still remain below
seasonal normals.

For next weekend, weak flow aloft will remain over the area, with
quite a bit of moisture around, and decent instability. Thus
will probably see a good chc of showers and storms in the aftn
and evening hours both days. Temperatures will be near seasonal
normals.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1044 AM MDT Mon Jun 28 2021

Generally VFR conditions expected over the next 24 hrs. Brief ILS
restrictions possible with broken ceilings 045-055 kft agl with any
passing thunderstorms moving across the terminals after 19z this
afternoon. Outflow winds from storms could briefly gust 30-35
knots. Northerly winds will transitions to a southerly drainage
direction after 01Z. Scattered showers and thunderstorms are
expected over the mountains Tuesday afternoon. Just a slight
chance these survive off the higher terrain and make it to KDEN.

&&

.HYDROLOGY...
Issued at 335 AM MDT Mon Jun 28 2021

The threat of flash flooding in the burn areas will be low or
limited this afternoon and evening. A few storms could produce
brief moderate to heavy rainfall. Limited potential for flooding
in the Calhan and Cameron Peak burn areas. Those areas experienced
some minor/moderate flooding issues over the weekend and could be
more susceptible to flooding with additional rainfall there this
afternoon. Storms however still appear to have enough movement to
help offset the flooding potential in the burn areas.

There will be a good chance of showers and thunderstorms both Tue
and Wed, especially in the afternoon.  With increasing moisture and
instability along with weak flow aloft, storms will be slow
moving and gradually have a higher potential to produce heavier
rainfall. Thus the threat of flash flooding in the burn scars will
increase by Wed. Thu and Fri will see a good chance of slow
moving thunderstorms and heavy rainfall with elevated risk of
flash flooding.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...Meier
SHORT TERM...Cooper
LONG TERM...RPK
AVIATION...Meier
HYDROLOGY...Cooper/RPK
Hazardous weather outlook, Jun 28, 11:01 AM MDT, 3 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1101 AM MDT Mon Jun 28 2021

COZ030>051-291715-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1101 AM MDT Mon Jun 28 2021

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

It will remain cool and unsettled. There will be another round of
showers and thunderstorms late this morning through this evening.
The stronger storms could produce brief heavy rainfall, small hail
and wind gusts to 40 mph. The threat of flash flooding in the burn
areas will be low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There will be a good chance of showers and thunderstorms through
the period, mainly in the afternoon and evening.  The storms will
be slow moving and produce heavy rainfall in some areas. The
threat for flash flooding in the burn scars will increase from
Wednesday through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

In the hours before

Special weather statement, Jun 28, 1:55 PM MDT, 46 minutes before
Special Weather Statement
National Weather Service Denver CO
155 PM MDT Mon Jun 28 2021

COZ051-282045-
Phillips County CO-
155 PM MDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PHILLIPS COUNTY
UNTIL 245 PM MDT...

At 154 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Holyoke, moving southwest at 10 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southeastern
Phillips County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4060 10222 4053 10213 4044 10224 4055 10236
TIME...MOT...LOC 1954Z 063DEG 11KT 4054 10224

BARJENBRUCH
Special weather statement, Jun 28, 2:41 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
241 PM MDT Mon Jun 28 2021

COZ050-282115-
Sedgwick County CO-
241 PM MDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEDGWICK COUNTY
UNTIL 315 PM MDT...

At 240 PM MDT, Doppler radar was tracking a strong thunderstorm over
Sixteen-Mile Corner, or 14 miles north of Holyoke, moving east at 5
mph.

A funnel cloud has been reported with this storm. Half inch hail and
winds in excess of 40 mph can also be expected with this storm.

Locations impacted include...
Sixteen-Mile Corner.

LAT...LON 4080 10232 4085 10220 4075 10209 4075 10230
TIME...MOT...LOC 2040Z 292DEG 6KT 4078 10223

BARJENBRUCH

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 12:01 PM MDTAreal Flood AdvisoryBOULarimer89 min
Jun 28, 1:55 PM MDTSpecial Weather StatementBOUPhillips50 min

Nearby

Special Weather Statements in Colorado, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.